Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 34, NWS Jackson, MS

March 30, 2015Holmes County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2015, 4:12 AM CDT for Holmes County, Yazoo County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2015, 4:12 AM CDT (09:12 UTC)
Expired
Mar 30, 2015, 4:45 AM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Holmes County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 4:33 AM CDTHAIL 11 S Ebenezer, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WUUS54 KJAN 300912
SVRJAN
MSC051-163-300945-
/O.NEW.KJAN.SV.W.0034.150330T0912Z-150330T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CDT MON MAR 30 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 445 AM CDT

* AT 411 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHWEST OF THORNTON TO NEAR LEXINGTON...
  MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FRANKLIN...LEXINGTON AND BROZVILLE AROUND 415 AM CDT.
  TOLARVILLE AROUND 420 AM CDT.
  DURANT...GOODMAN AND COXBURG AROUND 425 AM CDT.
  EBENEZER AROUND 430 AM CDT.
  VAUGHAN AROUND 435 AM CDT.
  PICKENS AROUND 440 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3310 8982 3308 8982 3283 9000 3283 9002
      3280 9002 3270 9010 3294 9045 3300 9045
      3302 9038 3304 9038 3306 9042 3316 9004
TIME...MOT...LOC 0911Z 289DEG 52KT 3302 9042 3308 9008 

HAIL...1.00IN
WIND...60MPH
 
$$
GRG
2 follow-up statements
699 
WWUS54 KJAN 300923
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CDT MON MAR 30 2015

MSC051-163-300945-
/O.CON.KJAN.SV.W.0034.000000T0000Z-150330T0945Z/
YAZOO MS-HOLMES MS-
423 AM CDT MON MAR 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN YAZOO AND SOUTHEASTERN HOLMES COUNTIES...

AT 422 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MIDWAY TO FRANKLIN...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  DURANT AND GOODMAN AROUND 430 AM CDT.
  PICKENS AND VAUGHAN AROUND 440 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3310 8982 3308 8982 3283 9000 3283 9002
      3280 9002 3270 9010 3303 9026 3316 9004
TIME...MOT...LOC 0922Z 289DEG 52KT 3292 9027 3301 9002 

HAIL...1.00IN
WIND...60MPH
 
$$
GRG
269 
WWUS54 KJAN 300933
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 AM CDT MON MAR 30 2015

MSC051-163-300945-
/O.CON.KJAN.SV.W.0034.000000T0000Z-150330T0945Z/
YAZOO MS-HOLMES MS-
433 AM CDT MON MAR 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN YAZOO AND SOUTHEASTERN HOLMES COUNTIES...

AT 432 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EBENEZER...OR
15 MILES SOUTHEAST OF THORNTON...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  PICKENS AND VAUGHAN AROUND 445 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3306 8994 3303 8985 3283 9000 3283 9002
      3280 9002 3270 9010 3295 9022 3308 9007
TIME...MOT...LOC 0932Z 301DEG 37KT 3293 9011 

HAIL...1.25IN
WIND...60MPH
 
$$
GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:38 PM CDT, 6 hours 34 minutes earlier.

Area forecast discussion, Mar 29, 9:38 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
938 PM CDT SUN MAR 29 2015

.DISCUSSION...ALL QUIET ACROSS THE AREA SO FAR THIS EVENING THANKS
LARGELY TO A SOLID CAP...WHICH WAS EVIDENT ON MOST REGIONAL 00Z
RAOBS. SHOWER ACTIVITY IS JUST RECENTLY BEGINNING TO INCREASE OVER
NE ARKANSAS/MO BOOTHEEL/PURCHASE REGION IN ADVANCE OF AN APPROACHING
COLD FRONT AND SHORTWAVE. WE ARE STILL EXPECTING CONVECTIVE ACTIVITY
TO INCREASE OVER THE NEXT FEW HOURS AND BEGIN TO REACH THE NORTHERN
BORDER OF THE CWA AROUND OR SHORTLY AFTER MIDNIGHT. THOUGH STORMS
ARE EXPECTED TO REMAIN ELEVATED...ORIGINATING ABOVE THE FRONTAL
SLOPE...MID LEVEL LAPS RATES IN THE 6.5-7.5 C/KM RANGE SUGGEST THE
POTENTIAL FOR HAIL WITH ANY STORMS THAT DEVELOP. WE WILL CONTINUE TO
HIGHLIGHT THIS POTENTIAL IN THE HWO/GRAPHIC PRODUCTS...BUT WILL
FOCUS THE LIMITED AREA CLOSER TO THE HWY 82 CORRIDOR AS INTENSITY IS
EXPECTED TO DECREASE WITH SOUTHWARD EXTENT DUE TO AN OVERALL
DECREASE IN INSTABILITY. UPDATED FORECAST PRODUCTS HAVE BEEN SENT.
/DL/

&&

.AVIATION...NOT MUCH CHANGE IN FORECAST THINKING SINCE THIS
AFTERNOON. EXPECT MVFR CIGS AND TSRA WITH A COLD FRONT MOVING INTO
NORTHERN PORTIONS OF THE AREA BETWEEN 06-10Z. LESSENING CONVECTIVE
POTENTIAL IS EXPECTED WITH THE FRONT AS IT APPROACHES THE HKS/JAN-
MEI CORRIDOR AROUND 12Z. FARTHER SOUTH...INCREASE LOW LEVEL WARM
ADVECTION MAY RESULT IN LIFR CATEGORY FOG/STRATUS...BUT EXPECT
CIGS/VSBYS TO IMPROVE DRAMATICALLY DURING MID/LATE MONDAY MORNING.
VFR CONDITIONS ARE EXPECTED OVER THE ENTIRE AREA MONDAY
AFTERNOON/EVENING. /EC/

&&

.PREV DISCUSSION... /ISSUED AT 422 PM CDT SUN MAR 29 2015/
AS THE FRONT SAGS SOUTH HEADING INTO MONDAY MORNING...THERE COULD BE
SOME SHOWERS LINGERING WITH IT BUT THE MORE ROBUST CONVECTION SHOULD
HAVE DIMINISHED THE FURTHER SOUTH YOU GET. THE FRONT WILL STALL
ACROSS THE CENTRAL PORTIONS OF THE CWA AND LIKELY WOULD BE A FOCUS
FOR ANY ADDITIONAL SHOWER OR STORM DEVELOPMENT ON MONDAY GIVEN
DAYTIME HEATING INTO THE 70S ONCE AGAIN.

HEIGHTS WILL SLOWLY RISE OVER THE REGION MONDAY NIGHT AND A SFC HIGH
WILL BUILD OVER THE GULF OF MEXICO. THIS WILL LEAVE MUCH OF THE AREA
DRY MONDAY NIGHT. THE STALLED FRONT WILL RETURN NORTH AS A WARM
FRONT...YET AGAIN BRINGING WARMER...MOISTER AIR INTO THE REGION.

ANOTHER CHANCE FOR SHOWERS AND STORMS WILL AFFECT THE REGION ON
TUESDAY AS INSTABILITY...DAYTIME HEATING INTERACT WITH A LINGERING
BOUNDARY. SHEAR WILL BE DECENT AS WILL VERTICAL TOTALS TO SUPPORT
POTENTIAL FOR A FEW SEVERE STORMS. THUS WE HAVE CONTINUED THE LIMITED
RISK FOR HAIL AND WIND ON TUESDAY BUT SHIFTED THE THREAT AREA FURTHER
EAST TO ENCOMPASS ALL LOCATIONS NORTH OF I-20.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY
THROUGH AROUND FRIDAY AS SUFFICIENT MOISTURE...INSTABILITY AND
HEATING WILL COMBINE TO BRING AT LEAST SOME CHANCE FOR RAIN. HIGHER
HEIGHTS MOVING INTO THE REGION EARLY FRIDAY SHOULD BRING AN END TO
THESE CHANCES FOR MUCH OF THE ARKLAMISS. HOWEVER...A STALLED FRONT
WILL BE JUST TO OUR NORTH. AS A SFC LOW DEVELOPS ACROSS OKLAHOMA AND
TRACKS TO THE EAST...IT WILL EVENTUALLY BRING THIS FRONT DOWN INTO
OUR REGION LATER FRIDAY INTO SATURDAY. THIS WILL BRING ANOTHER CHANCE
FOR RAIN DURING THE EARLY PORTIONS OF EASTER WEEKEND. THERE REMAINS
SOME TIMING DIFFERENCES IN THE MODELS WITH THIS SYSTEM. EARLY
INDICATIONS AT THIS POINT SHOW THAT EASTER ITSELF SHOULD BE MOSTLY
DRY FOR MOST OF THE AREA AS A SFC HIGH WILL BE MOVING INTO THE
REGION. THERE COULD BE SOME LIGHT RAIN MOVING IN FOR THE SOUTHWEST
LOCALES LATER IN THE DAY. /28/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/EC/28/BB
Hazardous weather outlook, Mar 29, 9:40 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT SUN MAR 29 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>042-310245-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
940 PM CDT SUN MAR 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...LATE TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO NORTHERN
PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT...PRIMARILY AFFECTING
LOCATIONS ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH OR
GREATER AND HAIL 1 INCH OR LARGER MAINLY NORTH OF THE INTERSTATE
TWENTY CORRIDOR ON TUESDAY AS A DISTURBANCE MOVES ACROSS THE MIDSOUTH
AND INTERACTS WITH INSTABILITY AND WIND SHEAR ACROSS OUR REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
AND TUESDAY.

LAZ015-016-023>026-MSZ043>066-072>074-310245-
RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
940 PM CDT SUN MAR 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH OR
GREATER AND HAIL 1 INCH OR LARGER MAINLY NORTH OF THE INTERSTATE
TWENTY CORRIDOR ON TUESDAY AS A DISTURBANCE MOVES ACROSS THE MIDSOUTH
AND INTERACTS WITH INSTABILITY AND WIND SHEAR ACROSS OUR REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:30 AM CDTSevere Thunderstorm WarningJANHumphreys30 min
Mar 30, 4:59 AM CDTSpecial Weather StatementJANLeake31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.